Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 1, 2020, 6:16 PM EDT for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 1, 2020, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WUUS52 KMFL 012216 SVRMFL FLC099-012300- /O.NEW.KMFL.SV.W.0063.200701T2216Z-200701T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 616 PM EDT Wed Jul 1 2020 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Central Palm Beach County in southeastern Florida... * Until 700 PM EDT. * At 616 PM EDT, a severe thunderstorm was located 10 miles southwest of Lion Country Safari Park, or 12 miles southeast of Belle Glade, moving northeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Wellington, Belle Glade, Lion Country Safari Park, Loxahatchee Groves and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2646 8061 2667 8063 2685 8036 2659 8020 TIME...MOT...LOC 2216Z 236DEG 11KT 2662 8049 HAIL...0.88IN WIND...60MPH $$ 13
3 follow-up statements
908 WWUS52 KMFL 012228 SVSMFL Severe Weather Statement National Weather Service Miami FL 628 PM EDT Wed Jul 1 2020 FLC099-012300- /O.CON.KMFL.SV.W.0063.000000T0000Z-200701T2300Z/ Palm Beach FL- 628 PM EDT Wed Jul 1 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CENTRAL PALM BEACH COUNTY... At 628 PM EDT, a severe thunderstorm was located 7 miles southwest of Lion Country Safari Park, or 12 miles west of Wellington, moving northeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wellington, Lion Country Safari Park, Loxahatchee Groves and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2656 8050 2670 8059 2685 8036 2662 8022 TIME...MOT...LOC 2228Z 236DEG 11KT 2664 8045 HAIL...0.88IN WIND...60MPH $$ 13
494 WWUS52 KMFL 012238 SVSMFL Severe Weather Statement National Weather Service Miami FL 638 PM EDT Wed Jul 1 2020 FLC099-012300- /O.CON.KMFL.SV.W.0063.000000T0000Z-200701T2300Z/ Palm Beach FL- 638 PM EDT Wed Jul 1 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CENTRAL PALM BEACH COUNTY... At 637 PM EDT, a severe thunderstorm was located over Lion Country Safari Park, or near Wellington, moving northeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wellington, Lion Country Safari Park, Loxahatchee Groves and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2660 8040 2671 8048 2682 8034 2665 8024 TIME...MOT...LOC 2237Z 231DEG 24KT 2671 8034 HAIL...0.88IN WIND...60MPH $$ 13
917
WWUS52 KMFL 012252
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
652 PM EDT Wed Jul 1 2020
FLC099-012302-
/O.EXP.KMFL.SV.W.0063.000000T0000Z-200701T2300Z/
Palm Beach FL-
652 PM EDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2660 8040 2671 8048 2682 8034 2665 8024
TIME...MOT...LOC 2252Z 236DEG 11KT 2673 8030
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 3:22 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 322 PM EDT Wed Jul 1 2020 .Short Term (This Afternoon through Thursday)... A deep layer of high pressure continues to dominate sensible weather across South Florida through the short term with this stagnant, hot pattern remaining. The light surface flow will allow sea breezes to develop but warm coastal waters, particularly in the Gulf where some areas are in the lower 90s, will not permit quite the gradient with the land as some may expect. This will help to keep the sea breeze circulation from developing as strongly as you would expect with lighter flow which will arrest the inland progression of the boundaries not only today but again on Wednesday. Precipitable water values of 1.5 to 1.75 across the region point to a slightly drier atmosphere than may be typical in the summer. A drier patch around the 700 mb still hints at some influence from the Saharan Air Layer remaining over the region which will inhibit convective coverage and contribute to the hot temperatures across the region with heat indices reaching into the mid 100s again on Thursday. Afternoon and evening showers and thunderstorms will favor the interior and east coast both days with the potential for slightly higher coverage over the east coast metro on Thursday. The threat from any stronger storms that develop will be gusty winds and frequent lightning. Cannot rule out heavy rain, small hail, or funnel clouds either today or Thursday either.... .Long Term... Friday through the weekend... Broad high pressure in the Gulf of Mexico with a mid-level low and frontal boundary dropping southward out of the TN/MS valley and stalling across the southern US from TX through North Florida and the western Atlantic. The western periphery of the western Atlantic high will also be trying to nudge into South Florida. There will also be a moisture gradient across the peninsula with the low pressure system developing over north Florida/SE CONUS coast. Thus better support for convection will be over northern and central Florida. Given the very complex synoptic setup this will lead to a very light and variable synoptic flow regime across South Florida. As a result of the light flow pattern, sea breeze boundaries and collisions will be the main points of convective initiation each afternoon and evening. The weak synoptic flow means that any thunderstorm that forms will have the potential to bring heavy rain over a very localized area. The light wind flow will allow for above normal temperatures to continue across South Florida with dangerous heat indices up to 105F continuing. Early Next Week... As we move into early next week, global models differ the GFS has the mid- sfc low moving northeast with a trail of moisture across the Florida peninsula, while the ECMWF is slower. Overall the wind and weather regime does not change much with diurnal heating aiding in convection along seabreeze and outflow boundaries. High temperatures will continue to be in the low to mid 90s across South Florida with dangerous heat indices soaring through the triple digits up to 107F. && .Marine... Generally benign marine conditions are expected through the weekend with only a slight chance for showers and thunderstorms. && .Aviation (18Z)... Convection has developed along the sea breeze and some other boundaries around the east coast terminals this afternoon. Sub-VFR conditions are possible with a brief bout of IFR/LIFR not out of the question. Convection should diminish after sunset with the potential for an isolated storm or two retreating back towards the coastal waters late in the evening. For Thursday, the pattern is similar with an east coast and interior focus for afternoon and evening storms. && .Preliminary Point Temps/PoPs... West Palm Beach 76 93 77 94 / 20 30 10 30 Fort Lauderdale 79 92 81 93 / 20 40 10 20 Miami 78 93 81 94 / 20 40 0 20 Naples 78 92 78 91 / 10 20 0 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...02/RAG Aviation...02/RAG Short Term...02/RAG Long Term...33/Kelly
Hazardous weather outlook, Jul 1, 4:14 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 414 PM EDT Wed Jul 1 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020900- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 414 PM EDT Wed Jul 1 2020 ...Scattered Thunderstorms This Afternoon and Evening... ...Heat Index Above 105F This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms will affect mainly interior and east coast metro areas this afternoon and evening. The main threats are occasional lightning strikes and gusty wind. Waterspouts: One or two waterspouts are possible over Lake Okeechobee and the Atlantic waters. Wind: Thunderstorm wind gusts of 40 mph or greater are possible with the stronger storms this afternoon and evening over the interior and east coast metro areas. Temperatures: Heat index values of 105F or greater will continue this afternoon over much of South Florida. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms are forecast to affect portions of South Florida each and every afternoon and evening through the period. Strong wind gusts, frequent lightning, and torrential rainfall could accompany this activity. While most of this activity should be concentrated across interior South Florida, there is increasing potential for storms to shift toward Atlantic coastal and metro areas through the remainder of this week into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Molleda
In the hours before
Special weather statement, Jul 1, 4:45 PM EDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Miami FL 445 PM EDT Wed Jul 1 2020 FLZ066-067-070-071-012130- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 445 PM EDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 530 PM EDT... * At 444 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Miccosukee Indian Reservation, moving northeast at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miccosukee Indian Reservation, Big Cypress Seminole Reservation, Miccosukee Service Plaza, Rotenberger Wildlife Refuge and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. && LAT...LON 2602 8089 2607 8108 2644 8094 2638 8063 TIME...MOT...LOC 2044Z 211DEG 11KT 2613 8090 MOLLEDA
Special weather statement, Jul 1, 5:48 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Wed Jul 1 2020
FLZ067-012230-
Inland Palm Beach County FL-
548 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PALM BEACH COUNTY UNTIL
630 PM EDT...
* At 547 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near South Bay, moving east at 15
mph. Other storms are over the Everglades of southern Palm Beach
County and also moving east at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Holey Land
Wildlife Refuge, Belle Glade Camp and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2687 8051 2638 8042 2643 8087 2680 8083
2680 8082 2679 8082 2680 8081
TIME...MOT...LOC 2147Z 264DEG 11KT 2672 8074
MOLLEDASpecial weather statement, Jul 1, 6:12 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
612 PM EDT Wed Jul 1 2020
FLZ067-068-012315-
Inland Palm Beach County FL-Metro Palm Beach County FL-
612 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
715 PM EDT...
* At 612 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Canal Point to 7 miles east of Belle Glade to 8 miles southwest of
Lion Country Safari Park to 11 miles east of Holey Land Wildlife
Refuge. Movement was northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
Pahokee, Canal Point, Royal Palm Beach, North County Airport,
Loxahatchee Groves, Lion Country Safari Park, The Acreage, Fremd
Village-Padgett Island, Loxahatchee NWR, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2652 8021 2638 8042 2640 8066 2652 8062
2666 8063 2684 8068 2689 8063 2696 8061
2696 8020
TIME...MOT...LOC 2212Z 231DEG 17KT 2688 8059 2671 8055 2665 8048 2648
8056
13The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 1, 5:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jul 1, 6:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Jul 1, 6:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 1, 7:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jul 1, 7:25 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 1, 7:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jul 1, 7:45 PM EDT | Special Weather Statement | MFL | Broward | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.